Illinois, 2005

Damaging Wind in Illinois, June 11, 2005

June 11, 2005 · NWS LOT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 11, 12:00 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 11, 12:00 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
100 PM CDT SAT JUN 11 2005

.DISCUSSION REGARDING MORNING ZONES/GRIDS:
340 AM CDT

LITTLE CHG IN WX PATTERN...LITTLE CHG IN GOING FCST.  AREA TO RMN IN
GENL SLY WIND FLOW AHD OF FRONTAL ZONE FROM SRN PLAINS-LK SUPERIOR.
THIS AMS WILL RMN MDTLY UNSTABLE WITH ISOLD TSTMS OCCURRING MNLY
DURG AFTN AND EVENINGS.  MODELS DIVERGE A BIT ON HOW TO HANDLE
TROPICAL SYS WHICH WILL BE MOVING ONTO CNTRL GLFMEX COAST NR MOB
LATER THIS MRNG.  WITH STGR H5 SHORT WAVE LIFTING OUT OF SRN PLAINS
TDY...WILL FAVOR GFS SOLN THAT TAKES ENERGY WITH THIS SYS FAR ENUF E
OF FA TO BE OF LTL INFLUENCE XCP PERHAPS TO INDUCE SOME LLVL RIDGING
ACROSS THE AREA BY SUN EVENING...CUTTING DOWN ON POTL FOR ANY
ORGANIZED TSTMS HERE.  OUTSIDE OF PESKY HIT AND MISS PULSE
STMS...MAIN SHOW FOR FA STILL LOOKS LIKE MON-MON NGT AS STG IMPULSE
STILL PROGGED TO DIG ESEWD OUT OF NRN PLAINS DURG THIS TIME
FRAME...SUPPORTING SFC LO FCST TO MOVE INTO UPR MS VLY.  INCRSG
INSTABILITY AND MUCH MORE FVRBL WIND PROFILES RESULTING FROM THIS
SET UP SUGGEST POTL FOR MORE ORGANIZED, WIDESPREAD CONVECTION AT
THAT TIME, PERHAPS AS A LINEAR MCS.  HAVE HELD OFF IN UPPING POPS TO
LIKELY MON-MON NGT AT THIS TIME...BUT BELIEVE THIS WILL BE OUR BEST
SHOT AT GETTING SOME GENERAL COVG RAINFALL.  UNTIL THEN...JUST
CHASING ARND A FEW SUMMER TSTMS THAT MAY PULSE UP AND PRODUCE AN
ISOLD MARGINALLY SVR WIND GUST...VERY TYPICAL OF LIGHT FLOW, DEEP
CONDITIONALLY UNSTABLE MT AIR.  LTL CHG TO EXTENDED PERIOD.  H5 LOW
FCST TO WOBBLE ARND GRTLKS RGN MOST OF NXT WEEK WITH CHC OF
INSTABILITY SHWRS TUES-WED AFTN...BUT WITH MUCH MORE PLEASANT
TEMPS/HUMIDITY LVLS CIRCULATING ACRS RGN BY TUES-WED.

MERZLOCK

&&

.AVIATION DISCUSSION FOR 18Z TAFS...

SHOWERS ARE NOW DEVELOPING ACROSS THE AREA AT 18Z REMAINING ISOLATED
TO SCATTERED AT THIS POINT. AN OUTFLOW BOUNDARY FROM LAST NIGHTS
CONVECTION IS LINGERING FROM SOUTH OF PEORIA WHERE THUNDERSTORMS ARE
NOW BEGINNING TO DEVELOP. 12Z RAOB DATA DEPCITS A SHORT WAVE ACROSS
EASTERN NEBRASKA INTO EASTERN KANSAS LIFTING TO THE NORTHEAST IN
UPPER LEVEL SOUTHWEST FLOW. BETTER SHEAR PROFILES AND FORCING WILL
LIKELY REMAIN OFF TO THE WEST OF THE AREA THROUGH THIS EVENING BUT
WITH SB INSTABILITY AGAIN EXPECTED TO REACH INTO THE 2000-2500 J/KG
RANGE THIS AFTERNOON...WILL CONTINUE TO SEE SCATTTERED THUNDERSTORMS
DEVELOP. AGAIN PROBABILITY AT ANY ONE TERMINAL MAY BE FAIRLY LOW AND
HARD TO PIN DOWN...SO WILL MENTION CB AND MONITOR RADAR TRENDS OVER
THE NEXT FEW HOURS. STEEP LOW LEVEL LAPSE RATES ARE ALLOWINGS SOME
GUSTS UP TO 15 TO 20 KNOTS SO WILL CARRY SOME GUSTS INTO THIS RANGE
THROUGH THE AFTERNOON. SOUTH WINDS TO DECREASE TONIGHT WITH MAINLY
SOME MID AND HIGH CLOUDS INCREASING OVERNIGHT.

LOW LEVEL HEIGHT GRADIENT TO WEAKEN TOMORROW AS MAIN LOW TRACKS TO
THE NORTH. BETTER SETUP FOR INLAND PUSHING LAKE BREEZE TOMORROW BUT
ALOT OF THIS WILL DEPEND ON EXTENT OF MID CLOUD COVER AND SURFACE
WARMING.

NDM

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jun 11, 5:00 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 AM CDT SAT JUN 11 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-121100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
600 AM CDT SAT JUN 11 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING EVENING OVER NORTHWEST ILLINOIS...GENERALLY ALONG AND WEST
OF INTERSTATE 39.

THE TROPICAL AIR MASS IN PLACE OVER THE MIDWEST WILL ONCE AGAIN
BECOME MODERATELY UNSTABLE. THIS WILL PROVIDE A BREEDING GROUND FOR
SCATTERED THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND
EVENING. SOMEWHAT STRONGER WIND PROFILES AND CLOSER PROXIMITY
TO A FRONTAL BOUNDARY SUGGEST THAT SOME STORMS OVER NORTWEST AND
NORTH CENTRAL ILLINOIS MAY BE BETTER ORGANIZED AND MAY BE CAPABLE OF
PRODUCING BRIEF DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY
NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MONDAY
AND MONDAY NIGHT COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OR EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-121100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
600 AM CDT SAT JUN 11 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE TROPICAL AIR MASS IN PLACE OVER THE MIDWEST WILL ONCE AGAIN
BECOME MODERATELY UNSTABLE. THIS WILL ALLOW FOR THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED
STRONGER STORMS MAY BE CAPABLE OF PRODUCING BRIEF WIND GUSTS IN
EXCESS OF 35 KNOTS...ESPECIALLY OVER NEAR SHORE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY
NIGHT. AT THIS TIME THE PROBABILITY OF WIDESPREAD SEVERE WEATHER
APPEARS LOW ON SUNDAY...BUT THERE IS A SLIGHT RISK THAT SOME OF THE
STORMS MONDAY AND MONDAY NIGHT COULD BE SEVERE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

MERZLOCK

The radar

The Quad Cities radar (KDVN), 113 km away, was scanning. The volume nearest the first event began at 19:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ogle

When
June 11, 1:05 PM CST
Where
Ogle County, 1 mi NW of Leaf River
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.150, -89.417

Large tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457407.